MAUDE Adverse Event Report: OSCOR INC ADELANTE SAFESHEATH II 9F; INTRODUCER CATHETER

OSCOR INC ADELANTE SAFESHEATH II 9F; INTRODUCER CATHETER
Model Number SS9
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A preliminary review showed there were no manufacturing rejects or anomalies of this event type recorded in the device history record.Conclusion not yet available as the investigation is on-going.
 
Event or Problem Description
It was reported that during insertion of the safesheath, as part of a pacemaker implant, part of the wire broke off and lodged in the heart.It was clarified that the wire mentioned was the wire that comes with the safesheath.An interventional radiologist was called to remove the wire using a lasso device.With some effort, the wire was successfully removed.The procedure was aborted at this stage.It was reported that there was no injury to the patient not any extended hospital stay.No further patient information was provided.No additional information has been provided regarding the incident.
 
Additional Manufacturer Narrative
Device used in treatment.The device was not returned for analysis.The clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history record and guidewire inspection sheet were reviewed to confirm that the devices passed all applicable in process and final inspections.It is not possible to determine what caused the device to break.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.Per guidewire inspection sheet for 0.038" guidewire, during inspection use drawing.Using calipers measure outside diameter, measure overall length using a metric ruler.Using 10x microscope verify both tip and proximal ends are convex and flexible.Body of guidewire should be stiff.Rub your fingers over guidewire to check for smooth surface.Per qa procedure introducer kit packaging inspection, one hundred percent of all packaged products will be inspected.Verify appropriate size guidewire, with or without depth markings, is packaged per the bill of materials.Verify guidewire is properly positioned in tray.All guidewires with "j" end, "j" should be facing downward away from tyvek.Loose foreign material is not permitted on the surface of components.Per instructions for use (ifu) : remove the syringe and insert soft tip of guidewire through the introducer needle into the vessel.Advance guide wire guide to required depth.Leave an appropriate amount of guide wire exposed.At no time should the guide wire be advanced or withdrawn when resistance is met.Determine the cause of resistance before proceeding.Fluoroscopic verification of the guide wire's entrance into the superior vena cava and right atrium is suggested.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ADELANTE SAFESHEATH II 9F
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key7411259
Report Number1035166-2018-00029
Device Sequence Number16345190
Product Code DYB
UDI-Device Identifier30891492002259
UDI-Public30891492002259
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberSS9
Device Catalogue NumberSS9
Device Lot NumberDP-05405
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date11/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;